Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 31, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 1999, 2:00 PM MDT for Las Animas County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 2:00 PM MDT (20:00 UTC)
- Expired
- Jun 11, 1999, 3:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Las Animas County, CO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919 WUUS1 KPUB 111956 RRA SVRPUB COC071-112100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 300 PM MDT * AT 157 PM MDT...RADAR SHOWED A SEVERE STORM 5 MILES WEST OF SEGUNDO OR 20 MILES WEST OF TRINIDAD. MOVING EAST AT 25 MPH. SOME LOCATIONS AFFECTED WILL BE SEGUNDO BY 205 PM MDT TRINIDAD BY 230 PM MDT AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 11, 1:45 PM MDT, 15 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 145 PM MDT FRI JUN 11 1999 THUNDERSTORMS CHANCES TO CONTINUE THROUGH THE WEEKEND. STORMS DEVELOPING A LITTLE QUICKER THIS AFTERNOON WITH SEVERE THUNDERSTORM WATCH JUST ISSUED. PATTERN SLOW TO CHANGE THE NEXT 2 DAYS AS SFC LOW TO THE SOUTH OF COLORADO REMAINS IN PLACE WITH E-SE UPSLOPE FLOW CONTINUING. WEAK DISTURBANCE ROTATING OUT OF THE WESTERN TROUGH ON SATURDAY WILL AGAIN AID CONVECTION...WHILE WEAK UPPER TROUGH LINGERING OVER COLORADO ON SUNDAY SHOULD AID CONVECTION ONE MORE DAY. RIDGE THEN BUILDS OVER THE WESTERN U.S. EARLY NEXT WEEK...WITH LEAST TSRA COVERAGE EXPECTED MONDAY...THOUGH STILL ENOUGH MOISTURE FOR SCATTERED LATE DAY CONVECTION...ESPECIALLY OVER THE MOUNTAINS. MRF SUGGESTS STRONG SHORT WAVE TROUGH TOPPING THE RIDGE TUESDAY...PUSHING A COLD FRONT THROUGH THE AREA BY LATE AFTERNOON. APPEARS SIGNIFICANT UPSLOPE FLOW WILL DEVELOP LATE TUES AND INTO WED FOR INCREASING TSRA CHANCES EASTERN MOUNTAINS AND PLAINS. PERSISTENCE BEST BET FOR TEMPS NEXT 5 DAYS AS WARMING DUE TO RISING HEIGHTS SHOULD BE OFFSET BY COOL UPSLOPE FLOW. FOR THE SOUTHWEST MOUNTAINS...SUN/MON LOOK BEST FOR CONVECTION AS WEAKENING WESTERLY FLOW ALOFT MAY ALLOW SOME MOISTURE TO WORK WESTWARD...THOUGH ONLY SLIGHT CHANCE POPS WARRANTED. AS UPPER HIGH STRENGTHENS BY MID-WEEK WARMER/DRIER AIR ADVECTS NORTHWARD... SUPPRESSING ANY TSRA THREAT. .PUB...NONE. PETERSEN
In the hours before
Local storm report, Jun 11, 10:55 AM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...FOR THURSDAY 6/10
NATIONAL WEATHER SERVICE PUEBLO CO
1055 AM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM TRINCHERA CO 1 INCH HAIL
06/10/99 LASANIMASLocal storm report, Jun 11, 10:55 AM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...FOR THURSDAY 6/10
NATIONAL WEATHER SERVICE PUEBLO CO
1055 AM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM TRINCHERA CO 1 INCH HAIL
06/10/99 LASANIMASSpecial weather statement, Jun 11, 12:10 PM MDT, 1 hour 50 minutes before
COZ058>081-111930- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1210 PM MDT FRI JUN 11 1999 ...SPOTTER ACTIVATION MAY BE NECESSARY TODAY... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH COLORADO THIS AFTERNOON AND EVENING. THIS DISTURBANCE...COMBINED WITH PLENTIFUL MOISTURE AND EASTERLY UPSLOPE SURFACE WINDS...WILL GENERATE SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. AT THIS MOMENT...STORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON BY 2 PM...THEN CONTINUE TO MOVE OFF ONTO THE EASTERN PLAINS BY LATE AFTERNOON. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS...WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION TO BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. PETERSEN
Special weather statement, Jun 11, 12:10 PM MDT, 1 hour 50 minutes before
COZ058>081-111930- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1210 PM MDT FRI JUN 11 1999 ...SPOTTER ACTIVATION MAY BE NECESSARY TODAY... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH COLORADO THIS AFTERNOON AND EVENING. THIS DISTURBANCE...COMBINED WITH PLENTIFUL MOISTURE AND EASTERLY UPSLOPE SURFACE WINDS...WILL GENERATE SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. AT THIS MOMENT...STORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON BY 2 PM...THEN CONTINUE TO MOVE OFF ONTO THE EASTERN PLAINS BY LATE AFTERNOON. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS...WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION TO BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. PETERSEN
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
| Jun 11, 4:40 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 60 min |
| Jun 11, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 11, 5:11 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 64 min |
| Jun 11, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 11, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.